Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 11, NWS Salt Lake City, UT

May 29, 2020

NWS Salt Lake City, UT issued this wind advisory at May 29, 2020, 3:15 AM MDT. It took effect at May 30, 2020, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 29, 2020, 3:15 AM MDT (09:15 UTC)
In effect from
May 30, 2020, 12:00 PM MDT
Expired
May 30, 2020, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

959 
WWUS75 KSLC 290915
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
315 AM MDT Fri May 29 2020

UTZ019-291715-
/O.CON.KSLC.EH.W.0001.000000T0000Z-200530T0600Z/
Utahs Dixie and Zion National Park-
Including the city of St George
315 AM MDT Fri May 29 2020

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Dangerous early season heat with daily temperatures of
  103 to 106 degrees around St George area, and 100 to 103 in and
  around Zion Canyon.

* WHERE...Utahs Dixie and Zion National Park.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...In addition to high daytime temperatures, 
  nighttime temperatures will only briefly bottom out in the low 
  70s offering very little overnight relief. Those without 
  access to air conditioning will be more vulnerable to heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

UTZ005-015-016-291715-
/O.NEW.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Southwest Utah-
Including the cities of Wendover, Delta, Fillmore, and Cedar City
315 AM MDT Fri May 29 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, West Central 
  Utah and Southwest Utah.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong cross winds on I-80, 
  and other east-west routes, will cause difficult travel for 
  high profile and lightweight vehicles. Local areas of reduced 
  visibility in blowing dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
632 
WWUS75 KSLC 291825
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1225 PM MDT Fri May 29 2020

UTZ019-300600-
/O.CON.KSLC.EH.W.0001.000000T0000Z-200530T0600Z/
Utahs Dixie and Zion National Park-
Including the city of St George
1225 PM MDT Fri May 29 2020

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Dangerous early season heat with daily temperatures of
  103 to 106 degrees around St George area, and 100 to 103 in and
  around Zion Canyon.

* WHERE...Utahs Dixie and Zion National Park.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...In addition to high daytime temperatures, 
  nighttime temperatures will only briefly bottom out in the low 
  70s offering very little overnight relief. Those without 
  access to air conditioning will be more vulnerable to heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

UTZ005-015-016-300600-
/O.CON.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Southwest Utah-
Including the cities of Wendover, Delta, Fillmore, and Cedar City
1225 PM MDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, West Central 
  Utah and Southwest Utah.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
626 
WWUS75 KSLC 300600
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1200 AM MDT Sat May 30 2020

UTZ019-300700-
/O.EXP.KSLC.EH.W.0001.000000T0000Z-200530T0600Z/
Utahs Dixie and Zion National Park-
Including the city of St George
1200 AM MDT Sat May 30 2020

...EXCESSIVE HEAT WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Temperatures across Utah's Dixie and Zion National Park will
gradually trend cooler this weekend. Therefore, the Excessive Heat
Warning has been allowed to expire.

$$

UTZ005-015-016-301300-
/O.CON.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Southwest Utah-
Including the cities of Wendover, Delta, Fillmore, and Cedar City
1200 AM MDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, West Central 
  Utah and Southwest Utah.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
880 
WWUS75 KSLC 300949
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
349 AM MDT Sat May 30 2020

UTZ005-015-016-302300-
/O.CON.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Southwest Utah-
Including the cities of Wendover, Delta, Fillmore, and Cedar City
349 AM MDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, West Central 
  Utah and Southwest Utah.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
658 
WWUS75 KSLC 302130
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
330 PM MDT Sat May 30 2020

UTZ005-015-016-310300-
/O.CON.KSLC.WI.Y.0011.000000T0000Z-200531T0300Z/
Great Salt Lake Desert and Mountains-West Central Utah-
Southwest Utah-
Including the cities of Wendover, Delta, Fillmore, and Cedar City
330 PM MDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Great Salt Lake Desert and Mountains, West Central 
  Utah and Southwest Utah.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 28, 10:31 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 28, 10:31 PM MDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1031 PM MDT Thu May 28 2020

.SYNOPSIS...High pressure aloft over Utah on Friday will produce
hot, mid-summer conditions. This high pressure will move east of
the area Saturday, with hot and breezy conditions along with
scattered afternoon and evening showers and thunderstorms
through the weekend.

&&

.DISCUSSION...A strong ridge encompassing much of the Interior
West remains in place this evening, maintaining a very warm
airmass across the forecast area. Daytime heating allowed isolated
convection to form over the higher terrain of southern Utah as
well as eastern Nevada, however this activity has quickly
dissipated this evening. This ridge axis will shift slightly
eastward Friday allowing for an increase in high based moisture,
while maintaining a very warm airmass across the area. As such
will likely see greater convective coverage Friday afternoon
across the area. Going forecast looks in good shape this evening
and no updates are planned.

&&

.AVIATION...Southerly winds with VFR conditions will prevail at
KSLC through the morning hours Friday.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from noon Saturday to 8 PM MDT Sunday for
     UTZ492-495-497-498.

     Excessive Heat Warning until midnight MDT Friday night for
     UTZ019.

WY...None.
&&

Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 28, 4:18 AM MDT, 22 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
418 AM MDT Thu May 28 2020

UTZ001>016-019>021-517-518-WYZ021-291030-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
418 AM MDT Thu May 28 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Excessive heat develops across southwest Utah today, with
temperatures running about 20 degrees above average. Overnight
temperatures will remain in the 70s tonight providing little
relief from the heat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Excessive heat continues for southwest Utah on Friday, while it
becomes quite hot across the rest of the state with daytime high
temperatures running about 20 degrees above average.

The combination of near record temperatures and poor overnight
recover expected Friday night along the Wastach Front may reach
Heat Advisory criteria.

Southwesterly winds will increase late Friday through Saturday,
with gusts 40 to 50 mph possible Saturday across much of western
Utah.

Strong winds may also support critical fire weather conditions
as early as late Friday in Southwest Utah. The potential for
widespread critical fire weather conditions will be highest on
Saturday, but the potential will linger into Sunday and possibly
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:57 PM MDTSpecial Weather StatementSLCSummit48 min
May 29, 2:59 PM MDTFire Weather WatchSLCCarbon, Emery25 hr

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.